Page 1 of 2 12 LastLast
Results 1 to 12 of 13
  1. #1
    trust4me is offline Senior Member
    Join Date
    Jan 2005
    Location
    , Maine, USA.
    Posts
    388

    Default how to get off 1 mg. of sub?

    hi everyone, it's me, deb. hope everyone is well and happy. i think of you all soooooo often. hubby continues toward his goal of being suboxone free. he's on his own now, as his doctor has removed him from his list of 12 patients, when he told the doctor he wanted to get off sub. he has just a few suboxone left, and has been trying to get off of them. he's been at 1 mg. for quite awhile, but whenever he tries to get off the 1 mg., the withdrawal symptoms are too much for him after the third day. he has quinine for "restless legs" and remeron for the sleeplessness. would anyone have any other suggestions? thanks everyone. love, deb

  2. #2
    tenster is offline Senior Member
    Join Date
    Dec 2004
    Location
    , , .
    Posts
    268

    Default

    Why not go to 1/2 mg for three days then do .25 for 3 days ?
    Then Jump !


  3. #3
    trust4me is offline Senior Member
    Join Date
    Jan 2005
    Location
    , Maine, USA.
    Posts
    388

    Default

    thanks tenster....at that rate, how long might you expect the withdrawal symptoms to last after jumping off? days, weeks, months?

  4. #4
    Mic Guest

    Default

    Hi Deb-

    Great to see you hanging in!
    How many Subs exactly does he have? If he has enough, I think he outha do what Tenst suggested, and maybe put a little more time between doses also.
    Sorry, but I'm unfamiliar with the two meds you listed. As to how long he'll feel crappy? Not long if he gets down to .5 or .25 first....

    Mic

    "It takes what it takes"

  5. #5
    trust4me is offline Senior Member
    Join Date
    Jan 2005
    Location
    , Maine, USA.
    Posts
    388

    Default

    hi mic, great to hear from you. yes, we're both still hanging in there....he has approximately 25 or 26 8 mg. tabs left. i think i remember reading somewhere that the suboxone comes in tabs of less than 8 mgs.? he's been trying to cut the 8 mgs. himself. anything under 2 mgs. causes terrible withdrawal symptoms. he gets down to 1 mg. and always ends up going back to 2 mgs. maybe it would be easier if he got tabs under 8 mgs. so he wouldn't have to make as many cuts? also, did i understand you to say that it's a good idea to decrease by taking every other day? never thought all this would take this long. how are you doing mic? p.s. quinine is to treat "restless legs" and remeron is an antidepressant sometimes used to treat insomnia. both work well for hubby.

  6. #6
    Mic Guest

    Default

    Deb-
    I wouldn't go to every other day yet. Incidentally, I think you have enough Sub to detox your entire block. Sub comes in 8's and 2's. But you can get pretty dialed in with the 8's by breking it, or using a knife or razor. Certainly down to .5 or 1 mg. You can't get 2's if the docs not involved anyway, or can you?
    I'd get under 1mg. before you begin to put more time between doses, but don't go to every other day, just add hours, over time.
    Some folks have done dosing every other day, and although it may work for some, IMO, it results in more of a "spike" than is desired.
    Anyways, whatcha think?
    Mic

    "It takes what it takes"

  7. #7
    Carmela is offline Junior Member
    Join Date
    Sep 2005
    Location
    Fredericksburg, VA, .
    Posts
    1

    Default

    Hi, I'm new here. Mic referred me here---thank you! :o) I need support and help for my addiction to muscle relaxers and pain killers. Thank you.

    Carmela:)

  8. #8
    Mic Guest

    Default

    Hi Carmela-

    I think you'll find this to be a great place to get answers and support for your addiction.

    When you have a chance, can you tell us more about your sitch?
    Like how much, how long, what meds, etc. And then let us know what you'd like to do about it. (Stop? duh, huh?)

    Did you notice the number of different boards within the forum?
    How bout you pick one, start a new topic, and then type away....
    By starting your own thread, you'll 1) have a lot more people see it, rather than being mid-thread, and 2) you'll be able to see how far you've come in such a short period of time!

    Anyways, I wanted to welcome you. Congrats on your decision to stop the insanity, for yourself, and for those who love you.
    Take care,
    Mic

    "It takes what it takes"

  9. #9
    PiLLBiLL is offline Member
    Join Date
    Sep 2005
    Location
    , Connecticut, USA.
    Posts
    63

    Default

    DEB - (or anyone that knows her and her husbands situation)

    I was wondering how long your husband has been on the SUBOXONE? How much did he (or you ) start at and when was it? I am just wondering so I can relate it to my own sitution as far as using suboxone for a short term detox from oxycontin. Thanks

  10. #10
    Royalsecret is offline Senior Member
    Join Date
    Jun 2005
    Location
    , California, .
    Posts
    204

    Default

    Hi Deb - so great to hear from you again! :-) Yep, getting down to 1 mg and stabilizing at that level was the toughest part for Ed as well. He started at 24 mg, then tapered down every 4-5 days until he went from 3 mg to 1 mg and that was the toughest one! He had to stay at 1 mg the longest because he felt that taper the most.

    Once he stabilized, he stayed at 1 mg for about 7 more days, total of 10, then he tapered down to .5 for a few days, then .25, then .12 and then quit.

    The bad w/d's that we expected him to start feeling at around the 30 hour mark didn't come and he was fine except for a day or two of feeling tired and he sneezed a lot - he's been off sub for a little over a month now and is feeling good and is back to work. I think the w/d's he felt for a few days when he got down to 1 mg was the worst of it for him, even though we had no way of knowing that at the time!

    I think that if your husband is ready to get off the sub and his cravings are in check - then you will need to take over doling out the sub for him. Ed was fine taking the sub himself until he got down to around 3 mg then it got tough and I started putting in back in the safe and cutting them up for him and giving the sub to him. When he got down to just one tiny speck a day he would take it in the afternoon because if he took it in the am by the time night came he couldn't sleep due to the RLS...he HATED the awful restless, can't get comfy in his own skin feeling - and he also HATED the day or two of depression that came each time he tapered.

    Good Luck Deb - I wish you both the best! RoyalSecret


  11. #11
    trust4me is offline Senior Member
    Join Date
    Jan 2005
    Location
    , Maine, USA.
    Posts
    388

    Default

    hi royalsecret, thanks for your post. it's very helpful. i'll talk all of this over with my husband tonite. i have a couple of questions for you...why did you lock your husband's suboxone in a safe? soooooooo happy to hear he is finally off of the suboxone. how long did it take him from start to finish?

  12. #12
    trust4me is offline Senior Member
    Join Date
    Jan 2005
    Location
    , Maine, USA.
    Posts
    388

    Default

    pillbill, my husband started at 16 mgs. of suboxone on june 1st. his drug of choice was also oxycontin. he quickly learned that the dose was way too high, so tapered down to 2 mgs. where he remained until august 1st. at that time, he had made a decision to come off of it all together. since then, he has tried several times, but feels so ill when he gets down to 1 mg. that he has always gone back up to 2. i've gotten some good suggestions that i hope he'll use....not trying to taper by a full mg., but rather by .25 mg. at a time. welcome to this forum. it is such a great place to come for knowledge and support. good luck! deb

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.